Georgia, 2008

Damaging Winds in Georgia, July 26, 2008

July 26, 2008 · NWS CHS · 2 events in 2 counties and zones

The sea breeze pushed inland into an unstable airmass across southeast Georgia, resulting in a few strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The sea breeze pushed inland into an unstable airmass across southeast Georgia, resulting in a few strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 26, 2:53 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 26, 2:53 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A WEAK FRONT WILL DROP TOWARD THE AREA LATE SUNDAY FOLLOWED BY
ATLANTIC HIGH PRESSURE FOR MONDAY THROUGH THURSDAY. ANOTHER FRONT
MAY AFFECT THE REGION FRIDAY OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE REGION REMAINS ON THE EASTERN PERIPHERY OF A CONTINENTAL RIDGE
AND THE WESTERN EDGE OF A BERMUDA HIGH. THIS IS MAINTAINING A
HUMID AIRMASS IN PLACE WITH A SERIES OF WEAK UPPER LEVEL IMPULSES
PROPAGATING THROUGH THE UPPER LEVELS. CONVECTION SHOULD SLOWLY
BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS WITH AN ABUNDANCE
OF INSTABILITY AND NUMEROUS MESOSCALE OUTFLOW BOUNDARIES TO BUILD
UPON. BEYOND MIDNIGHT...COVERAGE SHOULD LESSEN SIGNIFICANTLY WITH
THE LOSS OF DAYTIME HEATING HOWEVER WILL MAINTAIN SOME POPS
THROUGH DAYBREAK.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
UPPER HEIGHT FALLS WILL CONTINUE ON SUNDAY AS THE RIDGE TO THE
WEST FURTHER ERODES. THIS WILL ALLOW A WEAK FRONTAL FEATURE TO
DROP TOWARD THE AREA LATE IN THE DAY WHICH WILL PROVIDE AN
ADDITIONAL FOCUS FOR CONVECTION. MODEL SOUNDINGS SHOW LESS DRY AIR
ALOFT THAT COULD MIX DOWN DURING THE DAY...THUS SFC DEWPOINTS
SHOULD REMAIN IN THE LOWER 70S THROUGH THE AFTERNOON WITH HIGHS IN
THE LOWER 90S. AMPLE INSTABILITY SHOULD DEVELOP...WHICH COMBINED
WITH THE APPROACHING FRONT...THE SEABREEZE...AND SOME UPPER
IMPULSES SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
ESPECIALLY TO THE N WHERE BULK SHEAR VALUES WILL BE MORE
SUPPORTIVE OF MULTI-CELL CLUSTERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL TROF ALONG THE EAST COAST AND AN UPPER LEVEL RIDGE
OVER THE SOUTHERN PLAINS SUNDAY NIGHT WILL BE REPLACED BY MORE
ZONAL FLOW BY TUESDAY. THEN AN UPPER LEVEL TROF IS EXPECTED TO
ESTABLISH ITSELF ONCE AGAIN ALONG THE EAST COAST BY THE END OF THE
WEEK. A TROF TO THE LEE SIDE OF THE SOUTHERN APPALACHIAN MOUNTAINS
IS EXPECTED TO PREVAIL THROUGH THIS PART OF THE FORECAST
PACKAGE...WHICH WHEN COMBINED WITH THE SEA/OCEAN BREEZE TO RESULT
IN SOUTHWESTERLY WINDS AT NIGHT AND INTO THE EARLY MORNING HOURS
AND SOUTH TO SOUTHEASTERLY WINDS IN THE AFTERNOON AND INTO THE
EARLY EVENING.

THERE WILL BE A CHANCE OR SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY...MAINLY ALONG THE SEA BREEZE OR OTHER
BOUNDARIES DURING THE AFTERNOON AND EVENING HOURS. CANNOT RULE OUT
SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AS WITH A DECENT
NORTHWESTERLY FLOW ALOFT AND RICH LOW LEVEL MOISTURE IN PLACE...ANY
UPSTREAM CONVECTION MAY BE ABLE TO DIVE SOUTHEAST INTO THE AREA. AS
UPPER LEVEL FLOW WEAKENS INTO MID AND LATTER PART OF THE WEEK FEEL
THE CHANCES OF THIS SAME SCENARIO UNFOLDING AFTER SUNDAY NIGHT IS
QUITE LOW.

HIGH TEMPERATURES ON WEDNESDAY AND ESPECIALLY THURSDAY WILL BE QUITE
WARM. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE OFF THE MID
ATLANTIC COAST DURING THE PERIOD AND THIS WILL RESULT IN THE LOW
LEVEL WINDS DEVELOPING MORE OF A WESTERLY COMPONENT....WHICH SHOULD
PIN THE SEA BREEZE FAIRLY CLOSE TO THE COAST. THIS COMBINED WITH
COMPRESSIONAL HEATING AHEAD OF A COLD FRONT TO OUR NORTHWEST WILL
LIKELY AID IN SENDING HIGH TEMPERATURES INTO AT LEAST THE MID 90S
FOR MANY AREAS AWAY FROM THE COAST. THIS COMBINED WITH DEWPOINT
TEMPERATURES IN THE MID 70S WILL RESULT IN HEAT INDICES AT OR ABOVE
105.

BY THE END OF THE WEEK THE DEVELOPING UPPER LEVEL TROF SHOULD
PROVIDE SOME MINOR RELIEF. THE GFS IS MUCH MORE ROBUST WITH THIS
UPPER TROF THAN THE ECMWF...BUT IN EITHER CASE TEMPERATURES NEAR
NORMAL WITH SOME LOWERING OF THE DEWPOINTS IS ANTICIPATED BY THE END
OF THE WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE
THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE
TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR
ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING
THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS.
THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE
TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A
WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK
SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER.

SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO
AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE
LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS
MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND
BRIEFLY REDUCED CIGS/VSBYS.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY
SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR.

&&

.MARINE...
BERMUDA HIGH PRESSURE WILL SLOWLY BUILD WEST WHILE A WEAK SURFACE
TROUGH SHIFTS TOWARD THE COAST DURING THE DAY SUNDAY. SOME
NOCTURNAL JETTING EXPECTED TONIGHT...MAINLY OVER THE OFFSHORE GA
WATERS. A GOOD SEABREEZE EXPECTED RIGHT ALONG THE COAST SUNDAY
AFTERNOON DUE TO A SLIGHTLY STRONGER PRESSURE GRADIENT.

FOR SUNDAY NIGHT THROUGH THURSDAY...SURFACE HIGH PRESSURE OVER
THE CENTRAL ATLANTIC AND LOW PRESSURE TO THE LEE OF THE SOUTHERN
APPALACHIANS WILL RESULT IN MAINLY SOUTHWEST WINDS DURING THE
NIGHT AND EARLY MORNING HOURS AND SOUTH TO SOUTHEAST WINDS
ESPECIALLY NEAR THE COAST DURING THE AFTERNOON AND EVENING. BOTH
THE NAM AND GFS SHOWER A TIGHTER PRESSURE GRADIENT ACROSS THE
COASTAL WATERS SUNDAY NIGHT AND A RESULT HAVE INCREASED WINDS AND
SEAS SOME FROM THE PREVIOUS FORECAST. OUTSIDE OF SHOWER AND
THUNDERSTORM ACTIVITY...EXPECT MAINLY SEAS OF 2 TO 4 FEET AND
WINDS OF 10 TO 15 KNOTS MONDAY THROUGH THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/MTE
Hazardous weather outlook, Jul 26, 9:20 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT SAT JUL 26 2008

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THE STRONGER
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP
TODAY. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THIS EVENING
BEFORE SLOWLY DISSIPATING.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT FOR THUNDERSTORMS TODAY. BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD THREATENING WEATHER APPROACH YOUR LOCATION
OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID 90S AND
HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF 105
DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH THURSDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 26, 4:45 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT SAT JUL 26 2008

GAZ116-117-138-262230-
COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY-
545 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND SOUTH CENTRAL
BRYAN COUNTIES THROUGH 630 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FLEMING TO SCREVEN FORK...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF RICHMOND HILL TO 9 MILES SOUTHEAST OF HINESVILLE. THESE
STORMS WERE NEARLY STATIONARY.

AREAS IN AND AROUND BELFAST...CROSSROADS...FORT STEWART...MCINTOSH...
RETREAT...RICEBORO...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 630
PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 5:06 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT SAT JUL 26 2008

GAZ100-116-262230-
BULLOCH-INLAND BRYAN-
606 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BRYAN AND
SOUTHEASTERN BULLOCH COUNTIES THROUGH 630 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BLITCHTON...OR
ABOUT 11 MILES NORTHEAST OF PEMBROKE...MOVING SOUTHEAST AT 6 MPH.

AREAS IN AND AROUND BLITCHTON AND ELLABELL WILL BE IMPACTED THROUGH
630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 5:16 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT SAT JUL 26 2008

SCZ042-047-048-262300-
BEAUFORT-HAMPTON-INLAND JASPER-
616 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH
CENTRAL BEAUFORT AND EAST CENTRAL HAMPTON COUNTIES THROUGH 700 PM
EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
 THIS STORM WAS LOCATED NEAR BARKERVILLE...OR ABOUT OVER YEMASSEE...
MOVING SOUTH AT 6 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...EARLY BRANCH...GILLISONVILLE...
GRAYS...MCPHERSONVILLE...POCOTALIGO AND YEMASSEE WILL BE IMPACTED
THROUGH 700 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 5:24 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SAT JUL 26 2008

GAZ116>119-262315-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
624 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM AND SOUTHEASTERN BRYAN
COUNTIES THROUGH 715 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RICHMOND HILL...MOVING
EAST AT 10 MPH.

AREAS IN AND AROUND BELFAST...BURROUGHS...FORT MCALLISTER...GARDEN
CITY...KELLER...RICHMOND HILL...SKIDAWAY ISLAND...VERNONBURG...WHITE
BLUFF AND WINDSOR FOREST WILL BE IMPACTED THROUGH 715 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 5:29 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SAT JUL 26 2008

GAZ088-SCZ040-262330-
ALLENDALE-SCREVEN-
629 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE AND SCREVEN COUNTIES
THROUGH 730 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES NORTHWEST OF MILLETT TO 8 MILES WEST OF
MILLETT...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
AUGUSTA TO 20 MILES EAST OF WAYNESBORO...MOVING EAST AT 17 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT...SEIGLING...SYCAMORE...ULMER...ALTMAN...
HILLTONIA...MILLHAVEN AND SYLVANIA WILL BE IMPACTED THROUGH 730 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 5:49 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT SAT JUL 26 2008

GAZ100-116-262330-
BULLOCH-INLAND BRYAN-
649 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BRYAN AND
SOUTHERN BULLOCH COUNTIES THROUGH 730 PM EDT...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR LANIER...OR ABOUT
OVER PEMBROKE...MOVING SOUTHWEST AT 10 MPH.

AREAS IN AND AROUND BLITCHTON...ELLABELL...GROVELAND...LANIER AND
PEMBROKE WILL BE IMPACTED THROUGH 730 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The radar

The Charleston,SC radar (KCLX), 73 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
July 26, 5:58 PM EST
Where
Bryan County, 0.59 mi W of Ellabell
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.120, -81.490

Trees limbs were reported down on power lines along Highway 204 in Ellabell, Georgia.

Thunderstorm Wind, Liberty

When
July 26, 8:35 PM EST
Where
Liberty County, Hinesville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
31.850, -81.600

A medium size oak tree was reported down in the Walmart parking lot in Hinesville, Georgia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123923, 123924.